Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jun 28, 2021, 3:50 PM EDT for Rensselaer County, New York. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 3:50 PM EDT (19:50 UTC)
- Expired
- Jun 28, 2021, 4:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Albany, NY
County Rensselaer County, NY
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
391 WWUS81 KALY 281950 SPSALY Special Weather Statement National Weather Service Albany NY 350 PM EDT Mon Jun 28 2021 NYZ052>054-282015- Eastern Albany-Western Rensselaer-Eastern Rensselaer- 350 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY AND SOUTHWESTERN RENSSELAER COUNTIES... At 349 PM EDT, a strong thunderstorm was located near Delmar, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Albany, Troy, East Greenbush, Watervliet, Rensselaer, Nassau, Delmar, Menands, Castleton-On-Hudson, Loudonville, West Sand Lake, Wyantskill, Averill Park, Selkirk, Wynantskill, North Greenbush, Brunswick, Sand Lake, Coeymans and Poestenkill. This includes the following highways... Interstate 90 between exits 10 and 2. Interstate 87 between exits 21A and 23. Interstate 787 between exits 1 and 8. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4248 7381 4267 7388 4278 7355 4251 7348 TIME...MOT...LOC 1949Z 256DEG 17KT 4260 7378 $$ Rathbun
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:52 PM EDT, 58 minutes earlier.
Area forecast discussion, Jun 28, 2:52 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
252 PM EDT Mon Jun 28 2021
.SYNOPSIS...
Hot and humid weather is expected through the middle of the
upcoming week. Each day will see scattered showers and
thunderstorms, with rain chances increasing each day during the
week.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Heat Advisory in effect until 8 PM EDT today for the Hudson
Valley...Eastern Mohawk Valley... and Southern Taconics in New
York... the Litchfield Hills in Connecticut, Berkshires and the
Connecticut River Valley in southern Vermont...
Scattered showers with isolated thunder has developed early this
afternoon east-southeast of Lake Ontario. Storms have not been
able to grow much so far and are likely bumping up against a cap
located at about 500 mb, and also ingesting a good amount of
dry air. With steep low-level lapse rates its hard to rule out
the possibility that an isolated storm could produce a low-end
severe wind gust this afternoon, but organized severe weather
does not look likely. Pops into this evening will range from
around 60 percent from the Mohawk valley to the upper Hudson
Valley, down to less than 30 percent in the mid-Hudson valley.
Storms will diminish in coverage with the loss of diurnal
heating later this evening, setting the stage for a clear to
partly cloudy, warm and humid overnight period. Lows will be in
the lower to mid 70s in the Hudson Valley with 60s over higher
terrain.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
Heat Advisory in effect from 11 AM TO 8 PM EDT Tuesday for the
Hudson Valley...Eastern Mohawk Valley...southern Taconics in
New York, Litchfield Hills in Connecticut, Berkshires and the
Connecticut River Valley in southern Vermont...
Tuesday looks to be rather similar to today with strong upper
ridging holding over the mid-Atlantic. Once again temperatures
will rise into the lower to mid 90s over lower elevations with
advisories in many areas excluding the higher terrain in the
Adirondacks, Catskills and Green Mountains. Scattered
thunderstorms can be expected once again with the most likely
initiation location being downstream from Lake Ontario or the
higher terrain in the Catskills and / or Adirondacks. Once again
mid-level winds and deep layer shear will not be very strong and
storms will likely remain disorganized, with the main threat
being an isolated severe wind gust due to the steep low level
lapse rates.
Wednesday looks to be a more active day as an upper trough
pushes east from the Great Lakes and begins to knock down the
strong mid-Atlantic ridge. A cold front and possible lee trough
will approach, resulting in larger chances for thunderstorms,
especially during the afternoon. There will be a severe threat
on Wednesday as well, as deep layer shear will increase to 30 to
40 kts as the stronger winds around the base of the trough
overspread the northeast CONUS. Precipitable water values of
near to just above 2.00 inches will also be sufficient for a
localized heavy rain threat. Clouds and showers Wednesday will
probably keep temperatures just a bit lower than today and
Tuesday, but it will still be quite warm and humid.
The forecast becomes less clear on Thursday as the cold front
will probably be near or possibly just to our south during the
day. If the front is slow, then showers and thunderstorms will
once again be possible. If the front is faster and moves south
of the area, it will be noticeably cooler and there may be a
period of steadier rain behind the front. Regardless,
probabilities for rain will be high on Thursday. Heavy rain
potential will depend on how far south the front manages to get,
with heavy rain a possibility if the front does not get too far
south.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
The long term period will mainly consist of developing upper-
level troughing across the region which will usher in cooler and
not as humid conditions as earlier in the week. Guidance has
been having a poor handle on the upper-level low pattern, which
in turn, will affect what happens at the surface. The 12z GFS
develops an upper- level low well to the west across the mid-
Mississippi Valley while the latest ECMWF/CMC suite develop the
upper-level low across the Ohio Valley and drifts it slightly
eastward across the mid-Atlantic. Current thinking is that the
latest GFS run is an outlier.
A surface low will slowly drift southeastward across our region
Thursday night through Friday. This should result in a fairly
widespread chance for showers and maybe a thunderstorm. From Friday
night through next Monday, pops were kept in the chance range as
there can at least be a chance for some shower or thunderstorm
activity with troughing and the upper-level low closely overhead.
Not every day is expected to be a washout, however. Weak ridging may
begin to return by early next week, but considerable uncertainty
remains.
High temperatures for much of the period will range from the 60s in
the higher elevations to the 70s in the valleys with lows in the 50s
to lower 60s. Highs on Monday may return to the 70s to lower 80s
should ridging return.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Through 18z/Tue...VFR conditions are expected for much of the
balance of the TAF period. This afternoon will consist of some
patchy cumulus clouds with bases above 5000 feet. Isolated showers
have developed across the region and may impact KALB/KGFL/KPSF into
this evening. Will maintain VCSH with this update but amendments
may be needed should one reach the terminals in which brief MVFR/IFR
conditions are possible.
Showers and clouds will gradually dissipate tonight. Patchy fog
and/or mist will be possible at KGFL/KPSF. Will maintain MVFR vsbys
at this time, but confidence on fog will increase should a shower
pass across the area this afternoon.
Tuesday morning will start out VFR with developing cumulus once
again with bases starting around 3000-4000 feet.
Winds will be mainly from the south to southwest at 10 kt or less
through the TAF period.
Outlook...
Tuesday Night: Low Operational Impact. Isolated SHRA...TSRA.
Wednesday: High Operational Impact. Likely SHRA...TSRA.
Wednesday Night: High Operational Impact. Breezy. Likely SHRA...TSRA.
Thursday: High Operational Impact. Likely SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA.
Saturday: Moderate Operational Impact. Chance of SHRA.
&&
.FIRE WEATHER...
Hot and humid weather is expected through the middle of the
upcoming week. Isolated showers and thunderstorms are expected
this afternoon but chances for afternoon and evening showers and
thunderstorms will increase each day during the week.
RH values will rise to 90 to 100 percent tonight, then fall to
around 50 percent on Tuesday. Winds will be south to southwest
at less than 10 mph tonight, increasing to 10 to 15 mph during
the day Tuesday.
&&
.HYDROLOGY...
Scattered showers and thunderstorms are expected throughout the
upcoming week, especially in the afternoon and evening. Total
rainfall forecast through Friday ranges from around three
quarters of an inch across the northern part of the forecast
area to 1.5 to 2 inches across the southern part of the forecast
area. Although no widespread hydrological issues are expected
at this time, locally heavy rainfall is possible in any
thunderstorms which may lead to some standing water in urban,
and low lying areas.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>041-043-
049-050-052-053-059>061-064>066-083-084.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for NYZ038>041-
043-049-050-052-053-059>061-064>066-083-084.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ015.
Heat Advisory from 11 AM to 8 PM EDT Tuesday for VTZ015.
&&
SYNOPSIS...MSE
NEAR TERM...MSE
SHORT TERM...MSE
LONG TERM...Rathbun
AVIATION...Rathbun
FIRE WEATHER...MSE
HYDROLOGY...MSEHazardous weather outlook, Jun 28, 2:55 PM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 255 PM EDT Mon Jun 28 2021 CTZ001-013-MAZ001-025-NYZ038>041-043-049-050-052-053-059>061-064>066- 083-084-VTZ015-291900- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Southern Herkimer-Southern Fulton-Montgomery- Northern Saratoga-Northern Washington-Eastern Schenectady- Southern Saratoga-Eastern Albany-Western Rensselaer-Eastern Greene- Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington- Eastern Windham- 255 PM EDT Mon Jun 28 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT TUESDAY... This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, the Hudson and Mohawk valleys in east central New York, and the Connecticut river valley in southern Vermont. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Hot, humid weather is expected Tuesday through Wednesday with scattered thunderstorms mainly during the afternoon. Some storms on Wednesday may contain strong, gusty winds and very heavy rainfall. Showers will continue Thursday into Friday, but with a cooling trend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ032-033-042-047-048-051-054-058-063-082-VTZ013-014-291900- Northern Herkimer-Hamilton-Northern Warren-Schoharie- Western Schenectady-Western Albany-Eastern Rensselaer-Western Greene- Western Ulster-Northern Fulton-Bennington-Western Windham- 255 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for east central New York, eastern New York and southern Vermont. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very warm, humid weather is expected Tuesday through Wednesday with scattered thunderstorms mainly during the afternoon. Some storms on Wednesday may contain strong, gusty winds and very heavy rainfall. Showers will continue Thursday into Friday, but with a cooling trend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MSE
In the hours before
Special weather statement, Jun 28, 2:57 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Albany NY
257 PM EDT Mon Jun 28 2021
NYZ050-053-281930-
Western Rensselaer-Southern Saratoga-
257 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SARATOGA AND
NORTHWESTERN RENSSELAER COUNTIES...
At 256 PM EDT, a strong thunderstorm was located over Clifton Park,
moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Waterford, Halfmoon, Grant Hollow, Newtown, Lansingburgh,
Schaghticoke Hill, Melrose, Pleasantdale, Flagler Corners,
Speigletown, Crescent and Grays Corners.
This includes Interstate 87 between exits 8A and 9.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4276 7360 4278 7366 4278 7370 4280 7372
4282 7372 4282 7374 4279 7376 4280 7381
4288 7380 4289 7360
TIME...MOT...LOC 1856Z 275DEG 17KT 4283 7376
RathbunSpecial weather statement, Jun 28, 3:22 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Albany NY
322 PM EDT Mon Jun 28 2021
NYZ033-041-082-282000-
Hamilton-Northern Fulton-Northern Saratoga-
322 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...
NORTHEASTERN FULTON AND NORTHWESTERN SARATOGA COUNTIES...
At 322 PM EDT, a strong thunderstorm was located 10 miles southwest
of Lake Pleasant, or 18 miles southwest of Speculator, moving east
southeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Edinburg, Northville, Wells, Day Center, Sacandaga Campground, Hope,
Benson, Fairchilds Corners, Tenantville, Clockmill Corners,
Blackbridge, Whitehouse, Shaker Place, Maple Grove, Piseco,
Carpenters Corners, West Day, Batchellerville, Fox Hill and Hope
Falls.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4344 7462 4339 7416 4337 7416 4338 7408
4337 7398 4316 7404 4330 7464
TIME...MOT...LOC 1922Z 284DEG 33KT 4335 7455
KSLSpecial weather statement, Jun 28, 3:37 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Albany NY
337 PM EDT Mon Jun 28 2021
NYZ032-033-282015-
Northern Herkimer-Hamilton-
337 PM EDT Mon Jun 28 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL HAMILTON
AND NORTHERN HERKIMER COUNTIES...
At 336 PM EDT, strong thunderstorms were clustered over Nicks Lake
Campground, or near Old Forge, moving east at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Old Forge, Inlet, Eighth Lake Campground, Brown Tract Pond
Campground, Limekiln Lake Campground, Eagle Bay, McKeever, Nicks Lake
Campground, Raquette Lake, Alger Island Public Campground,
Hasbroucks, Minnehaha, Thendara, Carter Station, Quaker Beach, First
Lake, Sagamore, Wolf Lake Landing, Mountain Lodge and Sagamore Lake.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4388 7463 4361 7455 4358 7509 4367 7512
4376 7513
TIME...MOT...LOC 1936Z 258DEG 18KT 4369 7503
KSLSpecial weather statement, Jun 28, 3:50 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Albany NY 350 PM EDT Mon Jun 28 2021 NYZ052>054-282015- Eastern Albany-Western Rensselaer-Eastern Rensselaer- 350 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALBANY AND SOUTHWESTERN RENSSELAER COUNTIES... At 349 PM EDT, a strong thunderstorm was located near Delmar, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Albany, Troy, East Greenbush, Watervliet, Rensselaer, Nassau, Delmar, Menands, Castleton-On-Hudson, Loudonville, West Sand Lake, Wyantskill, Averill Park, Selkirk, Wynantskill, North Greenbush, Brunswick, Sand Lake, Coeymans and Poestenkill. This includes the following highways... Interstate 90 between exits 10 and 2. Interstate 87 between exits 21A and 23. Interstate 787 between exits 1 and 8. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4248 7381 4267 7388 4278 7355 4251 7348 TIME...MOT...LOC 1949Z 256DEG 17KT 4260 7378 Rathbun
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:19 PM EDT | Heat Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more | 30 hr |
| Jun 28, 2:57 PM EDT | Special Weather Statement | ALY | Rensselaer | 33 min |
| Jun 28, 3:22 PM EDT | Special Weather Statement | ALY | Fulton | 38 min |
| Jun 28, 3:37 PM EDT | Special Weather Statement | ALY | Herkimer | 38 min |
| Jun 28, 4:11 PM EDT | Special Weather Statement | ALY | Herkimer | 49 min |
| Jun 28, 4:30 PM EDT | Special Weather Statement | ALY | Rensselaer | 30 min |
| Jun 28, 4:41 PM EDT | Special Weather Statement | ALY | Montgomery | 49 min |
| Jun 28, 5:08 PM EDT | Special Weather Statement | ALY | Montgomery | 52 min |
| Jun 28, 5:47 PM EDT | Areal Flood Advisory | ALY | Montgomery | 78 min |
| Jun 28, 5:57 PM EDT | Special Weather Statement | ALY | Fulton | 33 min |
| Jun 28, 6:26 PM EDT | Special Weather Statement | ALY | Fulton | 49 min |
| Jun 28, 6:38 PM EDT | Special Weather Statement | ALY | Rensselaer | 52 min |
| Jun 28, 6:45 PM EDT | Special Weather Statement | ALY | Herkimer | 45 min |
| Jun 28, 7:02 PM EDT | Special Weather Statement | ALY | Saratoga | 43 min |
| Jun 28, 7:39 PM EDT | Special Weather Statement | ALY | Washington | 36 min |
| Jun 28, 6:58 PM EDT | Special Weather Statement | ALY | Bennington | 32 min |
| Jun 28, 7:26 PM EDT | Special Weather Statement | ALY | Bennington | 34 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.